Worse before it gets better??

by Cari
(Toledo, Ohio, USA)

I'm unsure if this is where I should post, but I am desperate, so I'm putting my story out there.

I am 30 in otherwise healthy condition. Beginning last fall, I began have spells of rapid heartrate (150-200 bpm). I received the full cardiac workup, was told I was completely healthy, and I need a psychiatrist. Eventually seen 8 different doctors. During this time, the rapid heart rates continued, along with gradually developing bald spots on my head, losing my eyebrows, and increasing anxiety and irrational moods.

I seen an endocrinologist in January. She started me on 10,000IU vitamin D for a deficiency and recommended a low carb, high protein diet, suspecting my heart rate spells were hypoglycemia. The diet has helped. However, when I started to chart my good days versus bad days on a calendar, I noticed I feel pretty good on days 4-13 of my cycle. Days 14-30 are a nightmare.

When I reported these results to my endocrinologist, she mentioned estrogen dominance and prescribed 100mg of progesterone. I began progesterone 1 month ago. Initially I felt really good. However, my period has come and I am suffering worse than ever with blood sugar crashes, extreme crying, puffy lips, insomnia and night sweats.

Does progesterone make it better before it gets worse? How do I handle these symptoms while waiting for it to work?

Also, today I seen a women's health specialist at, allegedly, one of the best hospitals in the world. This doctor said progesterone will not cure anything and gave me a script for birth control.

Any advice? I am so confused what is the truth, and my symptoms have completely robbed me of any quality of life. I am losing hope.

Comments for Worse before it gets better??

Click here to add your own comments

May 29, 2015
Worse before it gets better??
by: Wray

Hi Cari Yes it does get worse before getting better. And it can take weeks to get better. But I would guess you are not using enough progesterone. Please see our pages on How to use Progesterone Cream, Oestrogen Dominance, Anxiety, and Hair Loss. Rapid heart beat is caused by oestrogen, something very few doctors know about. It causes prolongation of the QT interval, which results in palpitations, arrhythmia, Torsades de Pointes and sudden death. Whereas progesterone shortens the QT interval, see here, here, here, here, here, here, here, here, here and here. These symptoms occur far more frequently in women who naturally have a long QT interval, rather than men who naturally have a short QT interval. Don't listen to the doctors rubbish, Contraceptives are potentially dangerous. Rather listen to your endocrinologist, she's on the right track with such a good dose of Vitamin D and a very good diet too. Take care Wray

May 29, 2015
Hang in there,,
by: Margit

When I read your story I felt pushed back in time ( about 2 years ago). I was 29 , had your symptoms especially the fast Heart rate and anxiety . What can I say , wray and her website saved me literally !!! I immediately used very high amounts of progesterone ( you need to start high to trigger the progesterone receptors in your body )and used it every day of my cycle ( still do so today but a much less amount ). I took d3 about 20 000iu daily and I eliminated wheat and much sugar . Well I got better very soon and today I am symptom free. I did not have a racing heart in over a year ,and since I switched to a high fat low carb diet I feel amazing , my hair , my skin my mood , incredible ,,, you see I had a low cholesterol level when I felt bad , now I guess it is much higher due to the fat (HDL cholesterol )and I seem to produce more progesterone myself or simply ingest less estrogenic food . I did not see a doctor ( other than a cardiologist like you ) as I knew they would not understand me , I saved myself with plenty of research and the most amazing woman named wray ( as well as her friend joy ;) . Regarding the amounts , I used to take 800 mg of progesterone daily , now I only need 100 mg of natpro . I truly hope you get better soon ,
All the best ,

May 30, 2015
by: Cari

Thank you for the post! So much helpful info on this site!! I needed a little encouragement that I am doing the right thing, and I am seeing the endo this week to tweak the dosage.

I have one more question. On an optimal dose, how soon does it take to notice an improvement? A few weeks? A few months? I know this doesn't have a definite answer, but I am interested in others' experience. Thanks again!

Jun 01, 2015
Hang in there,,
by: Wray

Hi Margit! How amazing, I was thinking of you over the weekend and wondering how you are getting on. I'm going camping and wondered if you'd be back in Namibia any time soon? I'll send an email/skype! Thank you for the kind words and all the support you've given me since we met! Take care, many blessings Wray

Jun 02, 2015
Hang in there
by: Joy

Hi Margit

Fabulous seeing you post here again. Like Wray, I think of you often and wonder how you are getting on. Please to read that you are so much better now. Hope all is well with the family.


Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...